Unfortunately, according to a new study to be published in the Journal of Clinical Psychiatry….”men who developed persistent sexual side effects while on the anti-baldness drug finasteride (aka Propecia), have a high prevalence of depressive symptoms and suicidal thoughts“.
During their research, the researchers found that:
- Most former finasteride users exhibited some degree of depressive symptoms
- 11% had mild symptoms of depression
- 28% had moderate symptoms of depression
- 36% had severe symptoms of depression
- and 44% reported suicidal thoughts
In the control group….
- 10% had mild depressive symptoms with no cases of moderate or severe symptoms
- and 3% reported suicidal thoughts.
Study author Dr. Michael S. Irwig concluded that “the potential life-threatening side-effects associated with finasteride should prompt clinicians to have serious discussions with their patients. The preliminary findings of this study warrant further research.”
And if that isn’t an understatement….